Brain Zaps Effexor/SSRI Withdrawal 05/09/2009 U.S.A. Man Has Brain Zaps While Withdrawing from Effexor: Peoples Pharmacy
Paragraph two reads: "After cutting my dose in half, I have had brain zaps (impossible to explain) and pressure in my ears."
Q:I have been taking Effexor XR for two years. At first I was pleased that it relieved the anxiety, depression and excessive worrying I had been suffering. Then I began experiencing insomnia and night sweats and decided to taper off this antidepressant.
After cutting my dose in half, I have had brain zaps (impossible to explain) and pressure in my ears.
Answer: Many people find that antidepressants such as Effexor (venlafaxine), Cymbalta (duloxetine), Lexapro (escitalopram), Paxil (paroxetine) and Zoloft (sertraline) are helpful for depression. But there can be a dark side.
Stopping this type of drug can lead to withdrawal symptoms such as dizziness, headaches, insomnia, anxiety, sweating, visual disturbances and difficulty concentrating. Many people complain of shocklike sensations in their head (brain "zaps" or "shivers").